Alert archive / California / Beach Hazards Statements in 2024

Beach Hazards Statement 13, NWS San Diego, CA

July 2, 2024Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Jul 2, 2024, 1:28 PM PDT for Orange County, San Diego County, California. It took effect at Jul 4, 2024, 11:00 AM PDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jul 2, 2024, 1:28 PM PDT (20:28 UTC)
In effect from
Jul 4, 2024, 11:00 AM PDT
Expired
Jul 7, 2024, 5:00 PM PDT
In force
3 days
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2024-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2024-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

734 
WHUS46 KSGX 022028
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
128 PM PDT Tue Jul 2 2024

CAZ043-552-030430-
/O.NEW.KSGX.BH.S.0013.240704T1800Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
128 PM PDT Tue Jul 2 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING
THROUGH SUNDAY AFTERNOON...

* WHAT...Surf of 3 to 5 feet, strong longshore currents, and 
  dangerous rip currents. Sets to 7 feet for south and southwest 
  facing beaches, particularly in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Sunday afternoon.

* IMPACTS...Increased risk of rip currents and dangerous swimming
  conditions.

* ADDITIONAL DETAILS...Surf subsides late Sunday into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CSP
16 follow-up statements
674 
WHUS46 KSGX 030453
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
953 PM PDT Tue Jul 2 2024

CAZ043-552-031300-
/O.CON.KSGX.BH.S.0013.240704T1800Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
953 PM PDT Tue Jul 2 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH SUNDAY AFTERNOON...

* WHAT...Surf of 3 to 5 feet, strong longshore currents, and 
  dangerous rip currents. Sets to 7 feet for south and southwest 
  facing beaches, particularly in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Sunday afternoon.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides late Sunday and Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Maxwell
128 
WHUS46 KSGX 031219
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
519 AM PDT Wed Jul 3 2024

CAZ043-552-032115-
/O.CON.KSGX.BH.S.0013.240704T1800Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
519 AM PDT Wed Jul 3 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH SUNDAY AFTERNOON...

* WHAT...Surf of 3 to 5 feet, strong longshore currents, and 
  dangerous rip currents. Sets to 7 feet for south and southwest 
  facing beaches, particularly in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Sunday afternoon.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides late Sunday and Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

APR
429 
WHUS46 KSGX 032016
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
116 PM PDT Wed Jul 3 2024

CAZ043-552-040600-
/O.CON.KSGX.BH.S.0013.240704T1800Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
116 PM PDT Wed Jul 3 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH SUNDAY AFTERNOON...

* WHAT...Surf of 3 to 5 feet, strong longshore currents, and 
  dangerous rip currents. Sets to 7 feet for south and southwest 
  facing beaches, particularly in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Sunday afternoon.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides late Sunday and Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
012 
WHUS46 KSGX 040501
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1001 PM PDT Wed Jul 3 2024

CAZ043-552-041315-
/O.CON.KSGX.BH.S.0013.240704T1800Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1001 PM PDT Wed Jul 3 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH SUNDAY AFTERNOON...

* WHAT...Surf of 3 to 5 feet, strong longshore currents, and 
  dangerous rip currents. Sets to 7 feet for south and southwest 
  facing beaches, particularly in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Sunday afternoon. Highest
  surf will be Friday and Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides late Sunday and Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
769 
WHUS46 KSGX 041218
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
518 AM PDT Thu Jul 4 2024

CAZ043-552-042130-
/O.CON.KSGX.BH.S.0013.240704T1800Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
518 AM PDT Thu Jul 4 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM PDT THIS
MORNING THROUGH SUNDAY AFTERNOON...

* WHAT...Surf of 3 to 5 feet, strong longshore currents, and 
  dangerous rip currents. Sets to 7 feet for south and southwest 
  facing beaches, particularly in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From late this morning through Sunday afternoon. Highest
  surf will be Friday and Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides late Sunday and Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

APR
486 
WHUS46 KSGX 042031
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
131 PM PDT Thu Jul 4 2024

CAZ043-552-050500-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
131 PM PDT Thu Jul 4 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Surf of 3 to 5 feet, strong longshore currents, and 
  dangerous rip currents. Sets to 7 feet for south and southwest 
  facing beaches, particularly in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From late this morning through Sunday afternoon. 
  Highest surf will be Friday and Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides late Sunday and Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

EA
898 
WHUS46 KSGX 050320
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
820 PM PDT Thu Jul 4 2024

CAZ043-552-051000-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
820 PM PDT Thu Jul 4 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Surf of 3 to 5 feet, strong longshore currents, and 
  dangerous rip currents. Sets to 7 feet for south and southwest 
  facing beaches, particularly in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday afternoon. Highest surf will be late
  Friday through Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution 
should be used when in or near the water.

&&

$$
205 
WHUS46 KSGX 050844
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
144 AM PDT Fri Jul 5 2024

CAZ043-552-052130-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
144 AM PDT Fri Jul 5 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet on south and
  southwest facing beaches, particularly in Orange County. Strong
  longshore currents, and dangerous rip currents.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday afternoon. Highest surf will be late 
  Friday through Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

12
644 
WHUS46 KSGX 052038
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
138 PM PDT Fri Jul 5 2024

CAZ043-552-061000-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
138 PM PDT Fri Jul 5 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet on south and 
  southwest facing beaches, particularly in Orange County. 
  Strong longshore currents, and dangerous rip currents.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday afternoon. The highest surf will be late 
  today through Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
833 
WHUS46 KSGX 060453
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
953 PM PDT Fri Jul 5 2024

CAZ043-552-061300-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
953 PM PDT Fri Jul 5 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet on south and 
  southwest facing beaches, particularly in Orange County. 
  Strong longshore currents, and dangerous rip currents.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday afternoon. The highest surf will be
  tonight through Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
382 
WHUS46 KSGX 060849
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
149 AM PDT Sat Jul 6 2024

CAZ043-552-062115-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
149 AM PDT Sat Jul 6 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet on south and 
  southwest facing beaches, particularly in Orange County. 
  Strong longshore currents, and dangerous rip currents.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday afternoon. The highest surf will be 
  tonight through Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
239 
WHUS46 KSGX 062005
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
105 PM PDT Sat Jul 6 2024

CAZ043-552-070500-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
105 PM PDT Sat Jul 6 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet on south and 
  southwest facing beaches, particularly in Orange County. 
  Strong longshore currents, and dangerous rip currents.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday afternoon. The highest surf will be 
  tonight through Saturday.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
914 
WHUS46 KSGX 070431
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
931 PM PDT Sat Jul 6 2024

CAZ043-552-071645-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
931 PM PDT Sat Jul 6 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Surf of 3 to 5 feet with sets up to 6 feet on south and 
  southwest facing beaches, particularly in Orange County. Strong 
  longshore currents, and dangerous rip currents.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday afternoon.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
143 
WHUS46 KSGX 070951
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
251 AM PDT Sun Jul 7 2024

CAZ043-552-072100-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
251 AM PDT Sun Jul 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...Surf of 3 to 5 feet with sets up to 6 feet on south and 
  southwest facing beaches, particularly in Orange County. 
  Strong longshore currents, and dangerous rip currents.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through this afternoon.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides late today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

12
629 
WHUS46 KSGX 072032
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
132 PM PDT Sun Jul 7 2024

CAZ043-552-080000-
/O.CON.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
132 PM PDT Sun Jul 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Surf of 3 to 5 feet with sets up to 6 feet on south and 
  southwest facing beaches, particularly in Orange County. 
  Strong longshore currents, and dangerous rip currents.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through this afternoon.

* IMPACTS...Increased risk of rip currents and dangerous 
  swimming conditions.

* ADDITIONAL DETAILS...Surf subsides late today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
370 
WHUS46 KSGX 072355
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
455 PM PDT Sun Jul 7 2024

CAZ043-552-080100-
/O.EXP.KSGX.BH.S.0013.000000T0000Z-240708T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
455 PM PDT Sun Jul 7 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM PDT THIS
AFTERNOON...

South swell and surf are subsiding and will continue to subside
tonight into Monday.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 8:52 AM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 2, 8:52 AM PDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
852 AM PDT Tue Jul 2 2024

.SYNOPSIS...
A long-duration heat wave will continue inland through at least
the weekend. Friday and Saturday are expected to be the hottest
days for most areas with the only relief from the heat toward the
coast. The marine layer will slow the warming near the coast with
night and morning coastal low clouds spreading into the western
valleys late each night.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The marine layer deepened and the actual low cloud deck thickened
early this morning. That extended the low clouds as far as Chino.
The clouds will clear efficiently this morning, but the strong
marine inversion could prevent full clearing from some beaches
today. The marine layer will get more shallow for the rest of the
week, with less nocturnal coverage. But the coastal low clouds are
a minor issue. The inland heat warrants most of our attention for
the coming week. A strong upper ridge develops Wednesday just off
the coast and spills into CA and the West Friday and Saturday.
And I do mean strong; heights reach 600 decameters over NorCal
Thursday through Sunday. Friday and Saturday right now appear the
be the hottest days. Heat warnings are in effect in all desert
regions through next Tuesday. Heat Warnings are in effect for
mountains and inland valleys Friday and Saturday. And Heat
Advisories are in effect for inland Orange County and the Santa
Ana Mountains Friday and Saturday. This heat wave will be
significant and long- lasting even for early July. Temps at night
will not cool off much, so the accumulated heat risk will add to
the stress on humans. For added detail on the anomalous nature of
this heat event at Palm Springs, check out the CLIMATE section
below. Max temps today through Thursday will range from 2 to 12
degrees above normal, with the greatest anomalies in the desert.
On Friday and Saturday, the hottest days, max temps will range
from 6 to 15 degrees above normal. That puts Palm Springs up to
122, flirting with the highest temps on record. There are some
hints that the monster ridge weakens slightly next week, but also
some other hints that the excessive heat could persist
relentlessly until further notice.

&&

.AVIATION...
021530Z...Coast/Valleys...Low clouds eroding fairly quickly out of
inland valleys this morning, with bases 800-1600 ft MSL and tops to
1900 ft MSL. Most areas will continue to clear to coast through 18Z
with associated improving VIS. Low clouds returning vcnty coastal
TAF sites 3Z-6Z this evening with similar to lower cigs, eroding
again Wed 15-18Z.

Mountains/Deserts...Mostly clear skies with unrestricted VIS will
continue through this evening. West winds will return to the desert
slopes and through San Gorgonio Pass this afternoon/evening but will
be generally weaker, with most gusts 25 kt or less.

&&

.MARINE...
No hazardous marine conditions are expected through Saturday.

&&

.BEACHES...
A swell of 2-3 feet from 190 degrees with a period of 16-18 seconds
will arrive at SoCal beaches as early as Wednesday morning, peak
Friday and gradually subside next Sunday. This may lead to elevated
surf with breaking wave heights of 6-7 feet, mainly on exposed south
and southwest-facing beaches in Orange County. Rip and longshore
current risks will be high the second half of this week.

&&

.CLIMATE...
This could be an historic heat wave for portions of the lower
deserts in terms of consecutive days of very hot high
temperatures.

For Palm Springs, NBM is forecasting 11+ consecutive days with
high temperatures of 115 or higher, 10+ consecutive days with 117
or higher, and 8 consecutive days with 119 or higher.

The existing records for Palm Springs are 9 consecutive days of
115+ in 2023, 5 consecutive days of 117+ in 1958, and 3
consecutive days of 119+, most recently in 2021.

The all-time record high temperature for Palm Springs is 123,
occurring most recently on June 17th, 2021. NBM has a 14 percent
chance on Friday and 20 percent chance on Saturday of tying the
existing record. NBM has a 7 percent chance on Friday and 8
percent chance on Saturday of breaking that record.

As for daily high temperature records for Palm Springs, NBM has a
69 percent chance on Friday and 78 percent chance on Saturday of
tying or breaking the existing high temperature records for those
dates and a 55 percent chance on Monday.

As for record warm daily minimum temperatures for Palm Springs,
NBM has a 77 percent chance on Friday and 90 percent chance on
Saturday of tying or breaking the existing records.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning from 11 AM Friday to 9 PM PDT Saturday
     for Riverside County Mountains-San Bernardino County
     Mountains-San Bernardino and Riverside County Valleys-The
     Inland Empire-San Diego County Mountains-San Diego County
     Valleys.

     Heat Advisory from 11 AM Friday to 9 PM PDT Saturday for Orange
     County Inland Areas-Santa Ana Mountains and Foothills.

     Excessive Heat Warning from 11 AM this morning to 9 PM PDT
     Tuesday for Apple and Lucerne Valleys.

     Excessive Heat Warning until 9 PM PDT Tuesday for Coachella
     Valley-San Diego County Deserts-San Gorgonio Pass Near
     Banning.

PZ...None.

&&

PUBLIC...MM
CLIMATE...17
AVIATION/MARINE/BEACHES...CSP

Nearby

Beach Hazards Statements in California, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.